MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.1
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Codes Cataract (1766); Blurred Vision (2137)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.1mm micl12.1 implantable collamer lens of -11.50 diopter was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023 the lens was explanted due to refractive surprise and lens opacity.It was reported that refractive treatment and phaco-emulsification with iol implantation was performed and the problem resolved.The reporter states that the device failed to perform as intended, for cause details the reporter stated " the refractive surprise resulted in a hyperopic lvc (laser vision correction) and unsatisfactory vision.The asc was of lesser issue".
 
Additional Manufacturer Narrative
H6- health effect- impactl code 4625: refractive treatment and cataract surgery with iol implantation.H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that a 12.1mm micl12.1 implantable collamer lens of -11.50 diopter was implanted into the patient's right eye (od) on (b)(6) 2022.H3 - device evaluation: the lens was returned with moisture and residue/debris on the lens in a vial.Visual inspection found no visible damage to the lens with foreign material on lens surface specifically residue throughout the lens.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17547267
Report Number2023826-2023-03522
Device Sequence Number20497476
Product Code MTA
UDI-Device Identifier00841542102780
UDI-Public00841542102780
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberMICL 12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.; INJECTOR MODEL: MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale